MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender sheath prolapsed into itself when attempting to remove a 0.018 bard balloon, fully deflated.The patient was in stable condition.The procedure outcome good.Additional information was received on july 8, 2019: the procedure was a angiogram and intervention of superficial femoral artery (sfa).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.One 5fr glidesheath slender was received for product evaluation.No other components were received for product evaluation.Visual inspection revealed that the sheath was folded in reverse and exited through the valve in the opposite direction.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the balloon coupled with off-axis movement which created a constriction that led to negative pressure around the inner lumen which could of caused the reported event.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8784994
Report Number1118880-2019-00175
Device Sequence Number16625746
Product Code DYB
UDI-Device Identifier00389701011912
UDI-Public00389701011912
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number51-1050
Device Lot NumberWL20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 BARD BALLOON; 0.018 BARD BALLOON